Hail, Lucas
- When
- March 14, 4:04 PM EST
- Where
- Lucas County, 1.7 mi WNW of Toledo
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.660, -83.580
Nickel size hail was observed.
A cold front extending through the Great Lakes region into the plains states moved through the area during the late afternoon and evening hours of the 14th. Strong to severe thunderstorms developed ahead of this cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A cold front extending through the Great Lakes region into the plains states moved through the area during the late afternoon and evening hours of the 14th. Strong to severe thunderstorms developed ahead of this cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Mar 14, 2:15 PM EST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 315 PM EDT WED MAR 14 2007 .SHORT TERM FORECAST(TONIGHT THROUGH SATURDAY)... COLD FRONT MVOING INTO SE LWR MI AND JUST NORTH OF LAKE ERIE WILL MOVE INTO EXTRM NW OH THIS EVENING THEN DROP SLOWLY S OVERNIGHT. FEW TSTMS DEVELOPING S OF FNT OVER CNTRL IN THIS AFTERNOON. WILL SEE SHOWERS AND THUNDERSTORMS EXPAND ALONG THE FRONT THIS AFTENOON AND EVENING AS FRONT SAGS S. POTENTIAL FOR SEVERE STILL EXIST BUT CLOUD COVER APPEARS TO BE LIMITING THAT THREAT. WILL STILL HAVE TO BE WATCHED CLOSELY FOR EVENING THREAT...LOSE INSTAB QUICKLY WITH SUN SET. SHOWERS SHOULD BECOME MORE WIDESPREAD AS FRONT MOVES SOUTH. WAVE ALONG FRONT DOESNT APPEAR AS STRONG AS PREV FORECAST BUT A WEAK WAVES AT 8H MOVES THROUGH WITH INSTAB ALOFT...WHICH SHOULD CAUSE SHOWERS TO BECOME WIDESPREAD THIS EVENING WITH MODERATE TO HEAVY RAINS EXPECTED. HAVE QPF AROUND 1 TO 2 INCHES. GFS FURTHER S...SRN PTN CWA...WITH NAM FURTHER N WITH HEAVIER QPF. BECAUSE OF THESE DIFFERENCE AND THE FACT THE SOIL OVER CWA EXTREMELY WET WILL ISSUE FLOOD WATCH FOR ALL OF NORTHERN OHIO TIL MID MORNING THURSDAY AND CONTINUE FLOOD WATCH NW PA. THE TREAT FOR HEAVIER RAINS WILL END IN NORTHWEST OH LATE TONIGHT AND END QUICKLY ELSEWHERE BY MID MORNING. COLDER AIR MOVING IN BEHIND FRONT AND SHOULD SEE MIXTURE OF SNOW/RAIN EXTREME NORTH LATE TONIGHT AND ELSEWHERE DURING THURSDAY MORNING. PRECIP SHOULD END BY EARLY AFTERNOON TOMORROW. LOW PRESSURE MOVING UP THE MID ALTC FRIDAY NIGHT AND SATURDAY WITH HIGH PRESSURE RIDGE ACROSS THE NORTHERN LAKES. WILL HAVE A CHANCE FOR SNOW SHOWERS IN THE NORTHEAST FRIDAY && .LONG TERM(SUNDAY THRU WED)... UPPER TROF EXITING THE EAST EARLY IN PERIOD TRANSITION TO FAIRLY FLAT PATTERN MID PERIOD WITH SLIGHT AMPLIFIED FLOW AT END WITH GREAT LAKES AND UPPER OHIO VALLEY COMING UNDER WEAK UPPER RIDGE. WEATHER SYSTEMS MOVING FAIRLY QUICKLY. HIGH PRESSURE SLIDES ACROSS SUNDAY...FOLLOWED BY WARM FRONT EARLY MONDAY AND COLD FRONT MOVING THROUGH EARLY TUESDAY. HIGH PRESSURE THEN FOLLOWS QUICKLY INTO AREA TUESDAY NIGHT INTO WEDNESDAY. CAUGHT UNDER THE WESTERLY FLOW DONT EXPECT ANY BIG CHANGES IN TEMPERATURES. SUNDAY TEMPERATURES START OUT BELOW NORMAL WITH TEMPERATURES CLOSE TO THE NORMAL FOR REST OF THE PERIOD. && .AVIATION(18Z-18Z)... FIRST BATCH OF RAIN HAS JUST MOVED EAST OF THE FORECAST AREA. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP NE TO SW ACROSS NRN OH NW PA BETWEEN 21Z AND 22Z. MEANWHILE HEAVIER RAIN DEVELOPING ALONG COLD FRONT ACROSS SE LOWER MI. FRONT WILL GRADUALLY PUSH SOUTH OF THE FORECAST AREA AND STALL TOWARD DAYBREAK. SO CURRENT MVFR CONDITIONS WILL GIVE WAY TO IFR CIG/VIS BEHIND THE FRONT AS THE RAIN SHIELD NEAR THE FRONT EXPANDS. WILL SEE A LITTEL SNOW LATE TONIGHT BUT LITTLE IN THE WAY OF ACCUMULATION...COULD ALSO SEE SOME ICE PELLETS TOWARD THE MORNING PUSH. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...FLOOD WATCH TIL NOON THURSDAY. PA...FLOOD WATCH TIL 4PM FRIDAY. && SHORT TERM...WCR LONG TERM...WCR AVIATION...DJB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 650 AM EDT WED MAR 14 2007 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-151100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 650 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS THE AREA. THE MAIN THREATS WILL BE FOR DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LEZ142>149-162>169-151100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 650 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LOMBARDY
The Detroit radar (KDTX), 116 km away, was scanning. The volume nearest the first event began at 21:04 UTC.
8 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
Nickel size hail was observed.
Penny size hail was observed.
Penny size hail was observed.
Nickel size hail was observed.
Nickel size hail was observed.
Siding was peeled off a mobile home. Thunderstorm winds also downed several large tree limbs.
Nickel size hail was observed.
Nickel size hail was observed.
Nickel size hail was observed.
A weak tornado briefly touched down along Griswold Road. The tornado traveled east toward the Midway Mall and created an intermittent damage path approximately two miles long. The tornado caused damage to several structures along its path. A florist/greenhouse suffered extensive damage as much of its roof was torn off. A garage was destroyed, and the car inside sustained severe damage. Newspaper articles also indicated that vinyl siding was torn from the side of an office supply store, and a shopping cart was blown and shattered a window of a store. Numerous trees and power lines were also taken down. No injuries were reported from this tornado.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyThe tornado archive for Ohio, 2007Warnings in Ohio, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22890, 22891, 22892, 22893, 22894, 22898, 22895, 22896, 22897, 22904.